Carl L. DeVito, Ph.D. (Northwestern University)

Emeritus Faculty (University of Arizona)

 
Recent Publications:

Book: "Science, SETI, and Mathematics", Berghahn Books 2014

Book:  “Harmonic Analysis-A Gentle Introduction”, Jones and Bartlett Publishers,
 Inc. 2007.

Research Papers:

"Cultural Aspects of Interstellar Communication" in "Civilizations Beyond Earth" Berghahn 2013.

 “On the Universality of Human Mathematics” in “Communication with Extra-
terrestrial Intelligence”, State University of New York Press, 2011.

  “Cultural Aspects of Interstellar Communication” in “Civilizations Beyond Earth”,
  Berghahn Books, 2011.

  “Alien Mathematics” in the Journal of the British Interplanetary Society, Vol 63,
   No.8, August 2010 (published June 2011).

 “Culture, Altruism, and Conflict Between Ancestors and Descendents” (with M.K.
   Coe, A.L.Palmer and C.T. Palmer) in Structure and Dynamics: eJournal of
  Anthropological and Related Sciences 4(3), 2010.

 

 Other Selected Publications:

 Book: “Functional Analysis and Linear Operator Theory”, Addison Wesley Publishing Company, 1990.

 Book: “Functional Analysis”, Academic Press (Pure and Applied Series) 1978.

 
Applied Mathematics
:

“Time Scapes” in Chaos,Solitons and Fractals, Vol 9, (1998).

 “Languages Based on Science” in Acta. Astronautica, Vol.26, No. ¾, (1992).

 “A Language Based on the Fundamental Facts of Science” (with R.T.Oehrle) in the    
  Journal of the British Interplanetary Society, Vol. 43, (1990).

 “Fractals Associated with Functions—The Spectral Lines of Hydrogen” (with W.A.Little) in Physical Review A, (December 1988).

  “The Transfer Function Analysis of Various Schemes for the Two Dimensional Shallow-water Equations” (with B. Neta) in Computers and Mathematics with       Applications, Vol. 16, #5 (1988).

  “High Zonal Harmonics of a Rapidly Rotating Planet” (with W. Hubbard and W. Slattery) in the Astrophysical Journal, Vol. 199, (1975).

 
Pure Mathematics:

“On Ptak’s Generalization of the Open-Mapping and Closed Graph Theorems” in Math. Zeit., Vol. 199, (1988).

 “Applications of the Non-Standard Theory of Locally Convex Spaces” in the proceedings of a conference on Nonlinear and Convex Analysis published by        Marcel Dekker (1987).

 “Schauder’s Theorem and Riesz Theory for Compact-like Operators” (with A. Suchanek) in Math. Zeit. 192, (1986).

 “Characterizations of those Ideals in L1(R) which can be Synthesized” in Math. Ann. Vol. 203, (1973).

 “On Alaoglu’s Theorem, Bornological Spaces and the Mackey-Ulam Theorem” Math. Ann. Vol. 192, (1971).

 “A Completeness Theorem for Locally Convex Spaces and some Applications” in Math. Ann., Vol. 177, (1968).